Alert archive / Puerto Rico / Small Craft Advisories in 2015

Small Craft Advisory 6, NWS JSJ

January 28, 2015

NWS JSJ issued this small craft advisory at Jan 28, 2015, 2:46 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2015, 2:46 PM CST (20:46 UTC)
Expired
Jan 29, 2015, 2:23 PM CST
In force
24 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WHCA72 TJSJ 282046
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
446 PM AST WED JAN 28 2015

...SEAS BUILDING ACROSS ATLANTIC OFFSHORE WATERS...

.NORTHWEST SWELLS WILL CONTINUE TO BUILD ACROSS THE ATLANTIC
OFFSHORE WATERS THROUGH TONIGHT WITH SEAS UP TO 7 FEET EXPECTED..

AMZ710-290500-
/O.NEW.TJSJ.SC.Y.0006.150128T2046Z-150129T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
446 PM AST WED JAN 28 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM AST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM AST THURSDAY. 

* WINDS...EAST 9 TO 14 KNOTS.

* WAVES/SEAS...5 TO 7 FEET IN NORTH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
655 
WHCA72 TJSJ 290228
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1028 PM AST WED JAN 28 2015

...SEAS BUILDING ACROSS ATLANTIC OFFSHORE WATERS...

.NORTHWEST SWELLS WILL CONTINUE TO BUILD ACROSS THE ATLANTIC
OFFSHORE WATERS THROUGH TONIGHT WITH SEAS UP TO 7 FEET EXPECTED..

AMZ710-291030-
/O.CON.TJSJ.SC.Y.0006.000000T0000Z-150129T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1028 PM AST WED JAN 28 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST
THURSDAY...

* WINDS...EAST 9 TO 14 KNOTS.

* WAVES/SEAS...5 TO 7 FEET IN NORTH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
771 
WHCA72 TJSJ 290832
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
432 AM AST THU JAN 29 2015

...HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS...

.NORTHWEST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC OFFSHORE
WATERS THROUGH TONIGHT WITH SEAS UP TO 7 FEET.

AMZ710-291645-
/O.CON.TJSJ.SC.Y.0006.000000T0000Z-150129T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
432 AM AST THU JAN 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WINDS...EAST 10 TO 15 KNOTS.

* WAVES/SEAS...5 TO 7 FEET IN NORTHWEST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
606 
WHCA72 TJSJ 291639
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1239 PM AST THU JAN 29 2015

...HAZARDOUS SEAS ACROSS THE OFFSHORE ATLANTIC WATERS...

.NORTHWEST SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC OFFSHORE
WATERS THROUGH TONIGHT WITH SEAS UP TO 7 FEET.

AMZ710-292200-
/O.CON.TJSJ.SC.Y.0006.000000T0000Z-150129T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1239 PM AST THU JAN 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM AST THIS
EVENING...

* WINDS...EAST 10 TO 15 KNOTS.

* WAVES/SEAS...5 TO 7 FEET IN NORTHWEST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
233 
WHCA72 TJSJ 292023
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
423 PM AST THU JAN 29 2015

...NORTH NORTHWEST SWELL DIMINISHING ACROSS THE ATLANTIC OFFSHORE
WATERS...

.A MODERATE NORTH-NORTHWEST SWELL WILL FADE ACROSS THE LOCAL
OFFSHORE ATLANTIC WATERS TONIGHT.

AMZ710-292130-
/O.CAN.TJSJ.SC.Y.0006.000000T0000Z-150129T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
423 PM AST THU JAN 29 2015

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 1:10 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Jan 28, 1:10 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
310 PM AST WED JAN 28 2015

.SYNOPSIS...A JET MAX OF OVER 85 KNOTS WILL PASS OVER THE LOCAL
AREA ON THURSDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH THE
WESTERN ATLANTIC AND THE RIDGE OVER THE WINDWARD ISLANDS THAT
EXTENDS INTO THE CENTRAL ATLANTIC CONTINUES TO MOVE EAST. HIGH
PRESSURE WILL BUILD BACK INTO THE WESTERN AND CENTRAL CARIBBEAN
OVER THE WEEKEND AND BACK OVER THE LOCAL AREA BY LATE NEXT WEEK.

AT MID LEVELS...AFTER THE TROUGH PASSAGE IN THE WESTERN ATLANTIC
LATE THIS WEEK HIGH PRESSURE WILL DEVELOP OVER THE GREATER
ANITLLES. MOISTURE WILL INCREASE TO VERY MODEST LEVELS ON FRIDAY
AND THEN SLOWLY DIMINISH AFTER WEDNESDAY.

AT LOWER LEVELS...A COLD FRONT SHEAR-LINE COMBINATION SITTING OVER
HISPANIOLA WILL BECOME MORE EAST WEST AROUND 20 DEGREES NORTH LATE
THIS WEEK WITH SOME CONVERGENCE AHEAD OF THE BOUNDARY OVER THE
LOCAL AREA. AREAS OF MOISTURE WILL PASS THROUGH THE AREA ON FRIDAY
AND MONDAY ON TRADE WIND FLOW...DIMINISHING ON THURSDAY OF NEXT WEEK.

&&

.DISCUSSION...THIS MORNING'S SOUNDING AT 28/12Z CAME IN WITH ONLY
1.02 INCHES OF PRECIPITABLE WATER AND LESS THAN 10 PERCENT
RELATIVE HUMIDITY AT 700 MB. CLOUDS THAT DID DEVELOP DURING THE
LATE MORNING AND EARLY AFTERNOON FOUND THIS LAYER NEARLY
IMPENETRABLE SO THAT VERY FEW SHOWERS DEVELOPED AS OF LATE THIS
AFTERNOON. BUT COUNTING FROM MIDNIGHT...SCATTERED SHOWERS WERE
OBSERVED OVER THE CARIBBEAN...INCLUDING THE WESTERN TIP OF SAINT
CROIX...UNTIL 11 AM AST. A PATCH OF MOISTURE WAS OBSERVED IN THE
SATELLITE IMAGERY JUST EAST OF SAINT MARTIN AND IT IS EXPECTED TO
MOVE ACROSS THE U.S.VIRGIN ISLANDS AND INTO PUERTO RICO THURSDAY
AROUND 08-10Z. SINCE MID LEVELS REMAIN MOSTLY DRY...THIS IS ONLY
EXPECTED TO YIELD LIGHT AMOUNTS...AND MAINLY IN THE EASTERN
PORTION OF PUERTO RICO. BY THURSDAY LOW LEVEL WINDS WILL HAVE
TURNED TO THE NORTHEAST...THEN AS HEATING CONTINUES DURING THE
DAY...A THUNDERSTORM OR TWO IN INTERIOR FROM NORTHEAST TO
SOUTHWEST PUERTO RICO CANNOT BE RULED OUT IN THE LIKELY SHOWERS.
SCATTERED SHOWERS WILL CONTINUE OVERNIGHT THURSDAY AND INTO FRIDAY...
FIRST ON THE NORTHERN COASTS DURING THE MORNING AND THEN IN MUCH
THE SAME PATTERN ACROSS THE INTERIOR OF PUERTO RICO DURING THE
AFTERNOON...BEFORE SOME DRYING OCCURS OVER THE WEEKEND. CURRENTLY
THE GFS IS INDICATING ANOTHER SURGE IN MOISTURE ON MONDAY...BUT
AGAIN SHOWERS WILL BE LIMITED BY LESS THAN FAVORABLE MOISTURE AT
MID LEVELS.

&&

.AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL ACROSS THE FORECAST
AREA DURING THE FORECAST PERIOD. ISOLATED -SHRA STILL POSSIBLE IN
AND AROUND TJBQ AND TJMZ UNTIL 28/22Z CAUSING AT LEAST VCSH. ESE WINDS
AT 5 TO 15 KNOTS WILL CONTINUE THROUGH 29/12Z.

&&

.MARINE...SWELL OF 10 FEET HAVE BEEN NOTED AT BUOY 41046 TO OUR
NORTHWEST...AND THIS IS SOME 2-3 FEET HIGHER THAN THE WAVE WATCH
WAS FORECASTING. THEREFORE AM EXPECTING AT LEAST 6 FOOT SEAS
TONIGHT IN OUR ATLANTIC WATERS AND POSSIBLY 7 FEET BY TOMORROW AT
BUOY 41043 WHICH HAS SHOWN A RAPID RISE TO 6.4 FEET IN THE LAST 6
HOURS. MARINERS SHOULD CONSIDER THE POSSIBILITY THAT 7 FOOT SEAS
COULD ENTER THE FORECAST AREA'S ATLANTIC WATERS TOMORROW IF SWELL
CROSSING THROUGH BUOY 41046 TO THE NORTHWEST ARRIVES HERE. WILL
ADVISE NEXT SHIFT TO BE ALERT TO UPDATING FORECAST IF NECESSARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  87  75  86 /  40  40  50  50
STT  77  84  77  83 /  40  40  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

13/12
Hazardous weather outlook, Jan 28, 3:46 AM CST, 11 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
546 AM AST WED JAN 28 2015

AMZ710>745-PRZ001>013-291000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
546 AM AST WED JAN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE NORTH COAST OF
PUERTO RICO TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UPPER TROUGH APPROACHING THE LOCAL AREA WILL HELP IN THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS SECTORS IN PUERTO
RICO ON THURSDAY AND FRIDAY. SOME OF THESE THUNDERSTORMS COULD
PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. URBAN AND
SMALL STREAM FLOODING WILL NOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-291000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
546 AM AST WED JAN 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE NORTH COAST OF
SAINT THOMAS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UPPER TROUGH APPROACHING THE LOCAL AREA WILL HELP IN THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL AREA ON THURSDAY
AND FRIDAY. SOME OF THESE THUNDERSTORMS COULD PRODUCE LOCALLY
HEAVY RAINFALL AND FREQUENT LIGHTNING. URBAN AND SMALL STREAM
FLOODING WILL NOT BE RULED OUT...ESPECIALLY ON FRIDAY ACROSS THE
NORTHERN VIRGIN ISLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Puerto Rico, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.